To view original article click here
The Daily Mail
By Dianne Apen-sadler For Mailonline
Published: 13:56, 29 June 2018 | Updated: 22:26, 1 July 2018
- Gillian Chapman, from Berkhamsted, Hertfordshire, took her own life in February
- Menopause left her with severe depression and anxiety as well as migraines
- Paramedics found diary detailing her symptoms from menopause diagnosis
A woman took her own life after menopausal symptoms left her with constant nausea, migraines and severe depression, an inquest heard.
Gillian Chapman, from Berkhamsted in Hertfordshire, was found by her daughter Shelley on February 20 after becoming more and more physically and mentally unwell.
The coroner’s court heard that Mrs Chapman kept a detailed diary from the day she realised she was going through ‘the change’ five years ago.
These entries started in neat handwriting and descended into a scrawl in the days before her death.
The combination of her symptoms led a doctor to prescribe her medication to lessen the affects of her depression – a drug the 55-year-old then became fearful of becoming dependent upon, the coroner heard.
Geoffrey Sullivan, the Senior Coroner for Hertfordshire, told how Mrs Chapman had grown continually unwell over the years following her menopause.
She was suffering from constant nausea, migraines, tingling in her arms and legs as well as severe depression and anxiety.
The coroner also detailed how Mrs Chapman had become paranoid that she would become dependent on the medicine she was being provided by her GP to treat her menopausal symptoms.
She also underwent a number of surgeries and procedure in an attempt to lessen its effects.
Deborah Newsham, investigator for Hertfordshire Constabulary, told the inquest: ‘After her death we performed a search of the house. What we found was a diary containing a daily list tracking all of her symptoms, as it came closer to the day of her death, the writing evidently became more erratic.
‘An examination of her phone also showed a number of searches regarding the question “how much Mirtazapine will kill you”, a drug used to treat depression.’
Shortly before her suicide Mrs Chapman had made a call to her sister, who reported nothing strange about the call at the time. However, it was very shortly after this conversation that she took her own life.
Recording a conclusion of suicide and reading from the medical report Mr Sullivan said: ‘Evidently she had begun to struggle under the weight of her many worsening physical and mental issues and, as a result, she saw fit to take her own life in a moment of impulsiveness.’